Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 58, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 17, 2013, 8:52 AM PDT. It took effect at Jul 17, 2013, 9:00 PM PDT. It was in force for 7 min.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2013, 8:52 AM PDT (15:52 UTC)
- In effect from
- Jul 17, 2013, 9:00 PM PDT
- Expired
- Jul 17, 2013, 9:07 PM PDT
- In force
- 7 min
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
461 WHUS76 KEKA 171552 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 852 AM PDT WED JUL 17 2013 PZZ470-475-180000- /O.NEW.KEKA.SC.Y.0058.130718T0400Z-130720T0000Z/ /O.CON.KEKA.GL.A.0014.130720T0000Z-130721T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 852 AM PDT WED JUL 17 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM PDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM PDT FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. * WINDS...NORTHERLY AT 5 TO 10 MPH INCREASING TO 10 TO 20 MPH WITH GUSTS TO 25 MPH THIS EVENING. WINDS WILL CONTINUE TO INCREASE THURSDAY AND FRIDAY. THESE WILL LIKELY REACH GALE FORCE BY FRIDAY AFTERNOON. * WAVES...WAVES WILL REMAIN 5 TO 7 FT TODAY THEN GRADUALLY TONIGHT. THURSDAY AND FRIDAY STEEP SHORT PERIOD WAVES WILL CONTINUE TO BUILD WITH NEAR GALE TO GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
739 WHUS76 KEKA 172150 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 250 PM PDT WED JUL 17 2013 PZZ470-475-180600- /O.CON.KEKA.SC.Y.0058.130718T0400Z-130720T0000Z/ /O.CON.KEKA.GL.A.0014.130720T0000Z-130721T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 250 PM PDT WED JUL 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM PDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM PDT FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. * WINDS...NORTHERLY AT 5 TO 15 MPH. WINDS WILL INCREASE TONIGHT THROUGH FRIDAY. THESE WILL LIKELY REACH GALE FORCE BY FRIDAY AFTERNOON. * WAVES...WAVES WILL REMAIN 5 TO 7 FT TODAY THEN GRADUALLY BUILD TONIGHT. THURSDAY AND FRIDAY STEEP SHORT PERIOD WAVES WILL CONTINUE TO BUILD WITH NEAR GALE TO GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
724 WHUS76 KEKA 180407 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 907 PM PDT WED JUL 17 2013 PZZ470-475-181215- /O.CAN.KEKA.SC.Y.0058.000000T0000Z-130720T0000Z/ /O.NEW.KEKA.SC.Y.0059.130718T1000Z-130720T0000Z/ /O.CON.KEKA.GL.A.0014.130720T0000Z-130721T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 907 PM PDT WED JUL 17 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 5 PM PDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO 5 PM PDT FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. * WINDS...NORTHERLY AT 10 TO 20 MPH TONIGHT. WINDS WILL INCREASE THURSDAY THROUGH FRIDAY. THESE WILL LIKELY REACH GALE FORCE BY FRIDAY AFTERNOON. * WAVES...WAVES WILL BUILD TO 5 TO 7 FEET TONIGHT. THURSDAY AND FRIDAY STEEP SHORT PERIOD WAVES WILL CONTINUE TO BUILD TO 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 17, 4:29 AM PDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 17, 4:29 AM PDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
429 AM PDT WED JUL 17 2013
.SYNOPSIS...HIGH PRESSURE WILL ENSURE DRY CONDITIONS WILL PERSIST
THROUGH THE WEEKEND. LOW CLOUDS AND FOG CAN BE EXPECTED ALONG MUCH
OF THE COAST WITH ONLY LIMITED SUNSHINE THIS AFTERNOON FOR THE
BEACHES. A BUILDING RIDGE OF HIGH PRESSURE WILL RESULT IN HOT
INLAND TEMPERATURES THIS WEEKEND.
&&
.DISCUSSION...
ONLY FORECAST CHALLENGE IN THE NEXT COUPLE OF DAYS WILL BE COASTAL
CLOUDINESS. WE START OFF WITH A VERY DEEP MARINE LAYER FOR THIS TIME
OF YEAR, WITH CLOUDS PENETRATING WELL UP THE KLAMATH AND EEL RIVER
VALLEYS, AND EVEN INTO THE RUSSIAN RIVER VALLEY FROM THE WEST. WITH
TROUGHING LIFTING OUT, BUT RELATIVELY COOL TEMPERATURES ALOFT, THE
LOWER ATMOSPHERE WILL BE A BIT LESS STABLE THAN PREVIOUS DAYS, WHICH
SHOULD ALLOW FOR MORE MIXING AT THE COAST. HOWEVER, THE GRADIENT
IS WEAK AND ONSHORE, SO DO NOT EXPECT MUCH SUN UNTIL THE
AFTERNOON. WITH A NORTHERLY GRADIENT INCREASING OVER THE NEXT
COUPLE OF DAYS, EXPECT EARLIER CLEARING AT THE COAST EACH DAY. BY
FRIDAY, AREAS OF THE MENDOCINO COAST AND DEL NORTE COAST WILL SEE
SUNSHINE MOST OF THE DAY, WITH A DRYING, DOWNSLOPE COMPONENT
THERE.
ALSO BY FRIDAY, TEMPERATURES ACROSS THE INTERIOR WILL BEGIN TO
REALLY HEAT UP. MODELS ARE IN GOOD AGREEMENT OF A STRONG UPPER-LEVEL
RIDGE SHIFTING WESTWARD TOWARD THE WEST COAST THROUGH THE WEEKEND.
500MB HEIGHTS WILL RISE ABOVE 592DM AND 850 TEMPS WILL REACH 27-30C.
THIS WILL EASILY TRANSLATE TO SFC TEMPS IN THE INTERIOR VALLEYS OF
105-110F. TEMPERATURES MAY STAY ABOVE 100 DEGREES THERE MUCH OF NEXT
WEEK, BUT THERE WILL BE THE POSSIBILITY OF SOME CLOUD COVER AND EVEN
A FEW THUNDERSTORMS AS EARLY AS MONDAY AND TUESDAY. THE LAST FEW
RUNS OF THE GFS KEEP THE RIDGE CENTERED EAST OF NRN CA, WHICH WOULD
EVENTUALLY DRAW MID AND UPPER-LEVEL MONSOONAL MOISTURE NORTHWARD.
HOWEVER, OTHER MODEL GUIDANCE KEEPS THE RIDGE FLATTER AND FURTHER
SOUTH, WITH A MORE WESTERLY FLOW ALOFT AND SUBSEQUENTLY MUCH
DRIER AND MORE STABLE ATMOSHPERIC PROFILES. ADDED A SLGT CHC OF
T-STORMS MON AND TUE TO THE HIGH TERRAIN OF ERN TRINITY AND
MENDOCINO COUNTIES, BUT THERE IS STILL PLENTY OF UNCERTAINTY. AAD
&&
.AVIATION...THE UPPER LEVEL LOW HAS MOVED NORTHEAST OUT OF THE AREA
ALLOWING THE MARINE LAYER TO LIFT A BIT. COASTAL CIGS ARE RUNNING
ABOUT 1000 FT BUT MIXING AND A LITTLE SUBSIDENCE MAY PROMOTE SOME
BETTER CLEARING TODAY. THUS MVFR CONDITIONS COASTSIDE THROUGH THE
LATE MORNING HOURS ONCE AGAIN FOLLOWED BY LIFTING CIGS AND IMPROVING
VSBYS BY MIDDAY. INTERIOR AREAS MAY HAVE SOME MORNING LOW CLOUDS BUT
WILL GIVE WAY TO WIDESPREAD VFR BY LATE MORNING.
&&
.MARINE...NORTHERLY WINDS WILL RETURN AGAIN LATER THIS MORNING AS
HIGH PRESSURE REBUILDS OFF THE COAST. WINDS WILL SLOWLY INCREASE AND
WILL LIKELY REACH SMALL CRAFT LEVELS BY THURSDAY OVER THE OFFSHORE
WATERS.WINDS WILL CONTINUE TO SLOWLY INCREASE THROUGH FRIDAY AS
HIGH PRESSURE STRENGTHENS. GALE FORCE GUSTS ARE LIKELY BY FRIDAY
AFTERNOON OVER THE OUTER WATERS...AND PERSISTING THROUGH LATE
SATURDAY.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING
PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jul 17, 4:31 AM PDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 431 AM PDT WED JUL 17 2013 CAZ001-002-181145- REDWOOD COAST-MENDOCINO COAST- 431 AM PDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-181145- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 431 AM PDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR MONDAY AND TUESDAY. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.